Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 29, NWS Gray, ME

July 4, 2012Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2012, 4:27 PM EDT for Grafton County, New Hampshire. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 4:27 PM EDT (20:27 UTC)
Expired
Jul 4, 2012, 5:30 PM EDT
In force
63 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Grafton County, NH

The radar

The Burlington radar (KCXX), 102 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:00 PM EDTTSTM WND DMGBath, NHTREES AND WIRES DOWN ON MOUNT GARDNER ROAD
Jul 4, 5:00 PM EDTTSTM WND DMGMonroe, NHNH 135 BLOCKED FROM TREE NEAR TOWN HALL
Jul 4, 5:05 PM EDTTSTM WND DMGBath, NHMULTIPLE REPORTS OF TREES BLOCKING ROADS IN BATH... NH AND ALONG US 302
Jul 4, 5:10 PM EDTTSTM WND DMGEast Ryegate, VTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS51 KGYX 042027
SVRGYX
NHC009-042130-
/O.NEW.KGYX.SV.W.0029.120704T2027Z-120704T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
427 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 530 PM EDT...

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR  
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM    
  WAS LOCATED 20 MILES NORTHWEST OF WOODSVILLE...OR 11 MILES WEST OF 
  ST.JOHNSBURY...AND MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODSVILLE...LITTLETON...HAVERHILL...BETHLEHEM...FRANCONIA...
  PIERMONT AND FRANCONIA NOTCH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4408 7204 4410 7206 4416 7205 4418 7207
      4424 7206 4428 7207 4432 7203 4435 7191
      4434 7186 4436 7182 4439 7180 4421 7148
      4387 7202 4400 7212
TIME...MOT...LOC 2027Z 314DEG 25KT 4437 7218

$$
EKSTER
1 follow-up statement
583 
WWUS51 KGYX 042051
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
451 PM EDT WED JUL 4 2012

NHC009-042130-
/O.CON.KGYX.SV.W.0029.000000T0000Z-120704T2130Z/
GRAFTON NH-
451 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN GRAFTON COUNTY...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF WOODSVILLE...MOVING SOUTHEAST AT 30
MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSVILLE...LISBON...BATH...SUGAR HILL...LANDAFF CENTER...
FRANCONIA...HAVERHILL...BENTON...EASTON...PIERMONT...FRANCONIA NOTCH
STATE PARK AND LAKE TARLETON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4408 7203 4410 7206 4416 7205 4418 7207
      4423 7206 4428 7207 4434 7199 4435 7190
      4435 7185 4420 7156 4387 7202 4400 7212
TIME...MOT...LOC 2051Z 324DEG 27KT 4422 7208

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:59 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 4, 2:59 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT WED JUL 4 2012

.SYNOPSIS...
SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL PRECEDE A COLD
FRONT THAT WILL CROSS THE REGION TONIGHT. AN UPPER TROUGH WILL
PRODUCE LINGERING CLOUDS AND WIDELY SCATTERED SHOWERS ON THURSDAY.
HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES LATE THURSDAY AND
THURSDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION
FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE BUILDS IN SUNDAY THROUGH
TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT HAS LIFTED TO OUR NORTHEAST WITH ENTIRE FORECAST AREA
IN THE WARM SECTOR WITH DEW POINTS RISING INTO THE 60'S.
CONVECTION HAS INCREASED IN COVERAGE UPSTREAM ACROSS QUEBEC PAST
SEVERAL HOURS IN RESPONSE TO APPROACHING SURFACE TROUGH AND SHORT
WAVE. EXPECT THIS ACTIVITY TO DROP SOUTHEAST ACROSS THE
INTERNATIONAL BORDER INTO NORTHERN NEW HAMPSHIRE AND WESTERN MAINE
WITH SCATTERED STORMS PRODUCING STRONG GUSTY WINDS AND POSSIBLY
HAIL. ACTIVITY GRADUALLY WEAKENS AFTER DARK BEFORE ENDING FROM
NORTHWEST TO SOUTHEAST WITH PASSAGE OF THE SURFACE FRONT AND UPPER
SUPPORT. A BLEND OF MET/MAV TEMPS WERE USED TO INITIALIZE MIN
TEMPS THEN ADJUSTED UPWARDS BY SEVERAL DEGREES.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
WITH SURFACE LOW OFFSHORE AND UPPER TROUGH/ COOL AIR ALOFT THERE
WILL BE PLENTY OF INSTABILITY CLOUDS ACROSS THE AREA WITH THE BEST
CHANCE OF SCATTERED SHOWERS FOUND ACROSS THE NORTHERN AND EASTERN
SECTIONS OF THE FORECAST AREA. HIGHS TOMORROW SHOULD RANGE FROM
THE 70S TO LOWER 80S.

WE SHOULD GRADUALLY CLEAR OUT THURSDAY EVENING AS THE RIDGE BEGINS
TO NOSE IN FROM THE WEST WITH PATCHY VALLEY FOG DEVELOPING
OVERNIGHT. A COMFORTABLE SLEEPING NIGHT WITH LOWS IN THE 50'S AND
LOWER 60'S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
RIDGING WILL REMAIN OVER THE AREA EARLY FRIDAY BEFORE RIPPLES IN
WESTERLY FLOW ALOFT SHIFT IT EAST. A PRE-FRONTAL TROUGH WILL MOVE
THROUGH NORTHERN NEW ENGLAND PROVIDING LITTLE CHANGE TO THE SENSIBLE
WEATHER BESIDES INCREASING CLOUDS AND A LIGHT WIND SHIFT. SHOWERS
AND THUNDERSTORMS MAY DEVELOP LATE FRIDAY NIGHT INTO SATURDAY
MORNING HOWEVER AS THE SURFACE TROUGH AXIS MOVES EAST AND CROSS
BARRIER FLOW DEVELOPS OVER THE MOUNTAINS AND FOOTHILLS. ON SATURDAY
CONVECTION WILL BE MORE WIDESPREAD AS THE COLD FRONT PUSHES THROUGH
WITH MORE UPPER LEVEL SUPPORT. A SLIGHT CHANCE OF SHOWERS WILL
PERSIST SUNDAY OVER THE NORTHERN COUNTIES WHERE UPSLOPE FLOW WILL
CONTINUE.

MONDAY THROUGH WEDNESDAY WILL BE DOMINATED BY SURFACE HIGH PRESSURE
WHICH WILL BLEED OVER FROM THE REST OF THE CONTINENTAL UNITED
STATES. ALOFT THE AREA WILL REMAIN UNDER THE INFLUENCE OF WEAK
TROUGHING...AND PERIODIC SHORT WAVE ENERGY WILL KEEP CLOUDS VARIABLE
AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN FROM TIME TO TIME DESPITE THE INFLUENCE OF THE SURFACE HIGH.
INITIALLY HIGH TEMPERATURES WILL BE QUITE WARM IN THE EXTENDED
FORECAST FRIDAY AND SATURDAY...PEAKING IN THE 80S AND 90S.
TEMPERATURES WILL GENERALLY BE RIGHT AROUND NORMAL FOR THE REMAINDER
OF THE EXTENDED WITH HIGHS IN THE 70S AND 80S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...SCT MVFR THROUGH EVENING IN
SHOWERS AND THUNDERSTORMS...THEN SCT MVFR OVERNIGHT WITH LCL IFR
POSSIBLE IN VALLEY FOG. VFR EXPECTED THU WITH ISOLD MVFR IN -SHRA.
SCT MVFR THU NIGHT IN VALLEY FOG.

LONG TERM...VFR CONDITIONS WILL PREVAIL FRIDAY BEFORE A COLD FRONT
APPROACHES SATURDAY DROPPING VISIBILITIES AND CEILINGS IN TSRA AND
FOG THROUGH SUNDAY AFTERNOON. CONDITIONS WILL IMPROVE TO VFR BY
LATE SUNDAY.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY NIGHT/...WINDS AND SEAS LOOK TO REMAIN
BELOW SMALL CRAFT THRESHOLD. SCATTERED THUNDERSTORMS ARE POSSIBLE
THIS EVENING.

LONG TERM...WINDS MAY APPROACH SMALL CRAFT CRITERIA OR 25 KTS LATE
FRIDAY INTO SATURDAY AS A COLD FRONT CROSSES THE WATERS.

&&

.TIDES/COASTAL FLOODING...
A HIGH ASTRONOMICAL TIDE WILL OCCUR SHORTLY AFTER MIDNIGHT
TONIGHT. THE 1224 AM HIGH TIDE...COMBINED WITH A LIGHT ONSHORE
WIND...SHOULD BE JUST UNDER 12 FT MLLW AT PORTLAND. FLOOD STAGE
AT PORTLAND IS 12 FT MLLW. SOME MINOR SPLASH OVER IS POSSIBLE ALONG
THE COAST. THE HIGH TIDE MAY ALSO PRODUCE MINOR FLOODING ALONG AND
NEAR THE WHARFS IN PORTLAND AND IN THE BACK BAY AREA OF HAMPTON.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

ES/HANES
Hazardous weather outlook, Jul 4, 12:46 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1246 PM EDT WED JUL 4 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-051700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1246 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY IN THE
AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN SMALL HAIL AND
STRONG WINDS...AS WELL AS FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

A HIGH ASTRONOMICAL TIDE WILL OCCUR SHORTLY AFTER MIDNIGHT
TONIGHT. THE 1224 AM HIGH TIDE...COMBINED WITH A LIGHT ONSHORE
WIND...SHOULD BE JUST UNDER 12 FT MLLW AT PORTLAND. FLOOD STAGE
AT PORTLAND IS 12 FT MLLW. SOME MINOR SPLASH OVER IS POSSIBLE ALONG
THE COAST. THE HIGH TIDE MAY ALSO PRODUCE MINOR FLOODING ALONG AND
NEAR THE WHARFS IN PORTLAND AND IN THE BACK BAY AREA OF HAMPTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-051700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1246 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE WATERS TODAY...ESPECIALLY
LATE IN THE AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN
SMALL HAIL AND STRONG WINDS...AS WELL AS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCHWIBS

In the hours before

Special weather statement, Jul 4, 2:59 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT WED JUL 4 2012

MEZ007-NHZ001-042000-
NORTHERN COOS-NORTHERN OXFORD-
259 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 400 PM EDT...

AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES NORTHWEST OF
PITTSBURG...OR ABOUT 13 MILES NORTH OF CANAAN...MOVING SOUTHEAST AT
25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND PITTSBURG...LAKE FRANCIS STATE PARK...CLARKSVILLE AND COLEMAN
STATE PARK THROUGH 400 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4515 7090 4481 7120 4505 7152 4513 7144
      4515 7145 4521 7142 4523 7145 4524 7145
      4525 7138 4528 7136

MPK
Special weather statement, Jul 4, 3:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
316 PM EDT WED JUL 4 2012

MEZ007>009-012>014-NHZ001>005-042145-
CENTRAL SOMERSET-NORTHERN CARROLL-NORTHERN COOS-NORTHERN
FRANKLIN-NORTHERN GRAFTON-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN
FRANKLIN-SOUTHERN GRAFTON-SOUTHERN OXFORD-SOUTHERN SOMERSET-
316 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORMS MAY IMPACT THE REGION INTO THIS EVENING...

A COLD FRONT APPROACHING FROM THE NORTHWEST IS ACCOMPANIED WITH AND
PRECEDED BY CLUSTERS OF THUNDERSTORMS IN QUEBEC. THESE STORMS SHOULD
MOVE INTO NORTHERN NEW HAMPSHIRE AND WESTERN MAINE BETWEEN 330 PM
AND 5 PM. ANY STORMS WILL BE CAPABLE OF HAIL...GUSTY WINDS...HEAVY
DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. THE THREAT FOR STORMS
WILL DIMINISH AFTER 9 PM.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4586 6965 4571 6979 4502 6962 4505 6934
      4504 6934 4380 7218 4428 7207 4443 7169
      4459 7154 4475 7164 4524 7145 4531 7130
      4525 7115 4535 7099 4524 7086 4542 7083
      4539 7065 4551 7074 4597 7026 4599 6969

MLE
Special weather statement, Jul 4, 3:47 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
347 PM EDT WED JUL 4 2012

MEZ012>014-018>028-NHZ003>010-013-014-050215-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
347 PM EDT WED JUL 4 2012

...WIDELY SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING...

A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING. THE
ATMOSPHERE OUT AHEAD OF THE FRONT HAS BECOME MOIST AND UNSTABLE IN
THE WAKE OF THE MORNING SHOWERS. AS THE COLD FRONT PROGRESSES INTO
MAINE AND NEW HAMPSHIRE THIS EVENING...A FEW THUNDERSTORMS MAY
DEVELOP. IF A STORM DOES INDEED DEVELOP AND APPROACH...TAKE
SHELTER IMMEDIATELY. ANY STORM WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. THE THREAT WILL EXIST THROUGH THE EVENING HOURS.
Special weather statement, Jul 4, 4:08 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
408 PM EDT WED JUL 4 2012

MEZ007-NHZ001-042100-
NORTHERN COOS-NORTHERN OXFORD-
408 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 500 PM EDT...

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF PITTSBURG...
OR ABOUT 10 MILES NORTHEAST OF CANAAN...MOVING SOUTHEAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PITTSBURG...LAKE FRANCIS STATE PARK...CLARKSVILLE...COLEMAN STATE
PARK...DIXVILLE NOTCH...DIXVILLE NOTCH STATE PARK...WILSONS MILLS...
LINCOLN PLANTATION...WENTWORTHS LOCATION AND ERROL THROUGH 500 PM
EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4518 7134 4503 7083 4474 7107 4474 7110
      4500 7150 4502 7151

MPK

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:59 PM EDTSpecial Weather StatementGYXCoos61 min
Jul 4, 3:16 PM EDTSpecial Weather StatementGYXCoos2 hr
Jul 4, 3:55 PM EDTAreal Flood AdvisoryGYXCoos3 hr
Jul 4, 4:08 PM EDTSpecial Weather StatementGYXCoos52 min
Jul 4, 4:15 PM EDTSevere Thunderstorm WarningGYXCoos45 min
Jul 4, 4:54 PM EDTFlash Flood WarningGYXCoos4 hr
Jul 4, 5:05 PM EDTSpecial Weather StatementGYXCoos55 min
Jul 4, 5:08 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton67 min
Jul 4, 5:17 PM EDTFlash Flood WarningGYXCoos3 hr
Jul 4, 6:08 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack, Strafford67 min
Jul 4, 6:38 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack, Rockingham, Strafford67 min
Jul 4, 7:10 PM EDTAreal Flood AdvisoryGYXGrafton3 hr
Jul 4, 7:43 PM EDTSpecial Weather StatementGYXRockingham47 min
Jul 4, 7:45 PM EDTAreal Flood AdvisoryGYXMerrimack90 min
Jul 4, 7:48 PM EDTSpecial Weather StatementGYXCoos57 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.